MAUDE Adverse Event Report: ANGIODYNAMICS XCELA PICC WITH PASV; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS XCELA PICC WITH PASV; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965457120
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the sheath/dilator is a purchased item for (b)(4), the returned sample has been forwarded to the manufacturer, greatbatch, ltd, along with a supplier corrective action request (scar).Upon completion of the investigation, a supplemental medwatch will be submitted.((b)(4)).
 
Event or Problem Description
As reported, during a procedure to insert a picc device both handles detached from a peelable sheath.No patient injury or complications were reported.The used device has been returned for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records (dhr) was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The january 2017 complaint report was reviewed for the xcela pasv picc product family and the failure mode, "sheath handle detached - both." no adverse trend was indicated.The used sheath was returned to angiodynamics and the reported failure was confirmed.As the sheath is a purchased component for angiodynamics, the returned sample, as well as a supplier corrective action request (scar) was forwarded to (b)(4), the manufacturer.The scar response from (b)(4) stated that the root cause of the device failure was that the sheath handle was not properly molded and contained incomplete fin fill.(b)(4) has initiated a capa to further investigate handle detachment issues.Angio dynamics incoming inspection of the sheaths includes a visual aql to verify that the sheath tubing is undamaged, is free of defects, meets dimensional specification, and that it properly breaks at the hub an separates into two complete pieces when the wings are pulled apart.(b)(4).

Brand Name
XCELA PICC WITH PASV
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5842957
Report Number1317056-2016-00118
Device Sequence Number466171
Product Code LJS
UDI-Device IdentifierH965457120
UDI-PublicH965457120
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date10/31/2017
Device Catalogue NumberH965457120
Device Lot Number4948511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/03/2016
Supplement Report FDA Received Date03/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1